Alert archive / Georgia / Flash Flood Watches in 2021
Flash Flood Watch 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood watch at Feb 18, 2021, 12:42 PM EST for 5 counties in Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 12:42 PM EST (17:42 UTC)
- Expired
- Feb 18, 2021, 7:43 PM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- None
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
906 WGUS62 KJAX 181742 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jacksonville FL 1242 PM EST Thu Feb 18 2021 GAZ132>135-149-190145- /O.NEW.KJAX.FF.A.0002.210218T1742Z-210219T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Jeff Davis-Bacon-Appling-Atkinson- Including the cities of Hazlehurst, Pearson, Alma, Willacoochee, Pine Grove, Douglas, Axson, Baxley, Plant Hatch, and New Lacy 1242 PM EST Thu Feb 18 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Jacksonville has issued a * Flash Flood Watch for a portion of southeast Georgia, including the following areas, Appling, Atkinson, Bacon, Coffee and Jeff Davis. * Through late tonight * The National Weather Service in Jacksonville has issued a Flood Watch for southeast Georgia. Heavy rainfall of 2 to 4 inches is forecast, which may lead to localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JAX
2 follow-up statements
751 WGUS62 KJAX 181801 FFAJAX Flood Watch National Weather Service Jacksonville FL 101 PM EST Thu Feb 18 2021 GAZ132>135-149-191000- /O.CON.KJAX.FF.A.0002.000000T0000Z-210219T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Jeff Davis-Bacon-Appling-Atkinson- Including the cities of Hazlehurst, Pearson, Alma, Willacoochee, Pine Grove, Douglas, Axson, Baxley, Plant Hatch, and New Lacy 101 PM EST Thu Feb 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * A portion of southeast Georgia, including the following areas, Appling, Atkinson, Bacon, Coffee and Jeff Davis. * Through late tonight * The National Weather Service in Jacksonville has issued a Flood Watch for portions of southeast Georgia. Heavy rainfall of 2 to 4 inches is forecast, which may lead to localized flash flooding tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JAX
192 WGUS62 KJAX 190043 FFAJAX Flood Watch National Weather Service Jacksonville FL 743 PM EST Thu Feb 18 2021 GAZ132>135-149-190145- /O.CAN.KJAX.FF.A.0002.000000T0000Z-210219T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Jeff Davis-Bacon-Appling-Atkinson- Including the cities of Hazlehurst, Pearson, Alma, Willacoochee, Pine Grove, Douglas, Axson, Baxley, Plant Hatch, and New Lacy 743 PM EST Thu Feb 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Georgia, including the following areas, Appling, Atkinson, Bacon, Coffee and Jeff Davis has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ JAX
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood watch went out at Feb 18, 12:36 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 18, 12:36 PM EST, 6 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1236 PM EST Thu Feb 18 2021 .AVIATION... [Through 18Z Friday] Warm front has moved north of the TAF sites. An area of low pressure will move across south central Georgia this afternoon, and an isolated shower cannot be ruled out near the TAF sites. A cold front will then drift southward into the area tonight, and rain is expected at the TAF sites before daybreak on Friday through the end of the TAF period before clearing. IFR cigs are expected and LIFR cigs are possible overnight trough the end of the TAF period. Southerly winds 10-15 knots with gusts 20-25 knots will prevail this afternoon. South to southwest winds 5-10 knots will continue overnight, with west to northwest winds developing as the front move through the area in the early afternoon. && .PREV DISCUSSION [546 AM EST]... .NEAR TERM [Today through Tonight]...Lifting warm front to the south has increased dewpoints...with areas of dense fog developing over parts of se Ga and ne Fl including the near shore coastal waters. Have issued a Dense Fog Advisory as fog will likely overspread most of the area by dawn. To the nw...scattered showers continue to move across interior se Ga ahead of an approaching surface low now near Pensacola. Expect fog to lift by late morning as the warm front shifts north of the area. Warm and breezy conditions will become established over the area today with temperatures reaching the upper 70s and lower 80s this afternoon. Showers and thunderstorms will continue over mainly the Suwannee Valley and interior se Ga today with locally heavy rainfall a possibility. A few strong to severe storms may occur by late afternoon in this area as instability and shear increase ahead of the surface low that will track across sw Ga. Damaging winds with hail and isolated tornadoes will be possible. The threat of severe weather will shift se during the evening hours as the upper trough and cold front approach from the west. The cold front will push through se Ga late tonight and ne Fl Friday morning. Storms will weaken overnight but rain will likely linger Friday morning especially over ne Fl as the upper trough lags behind. .SHORT TERM...[Friday Through Saturday Night] Friday...The cold front will finally push southeast of the area late Friday morning, but rain ahead of, along, and behind the front will continue rain chances through the afternoon. Winds behind the front will shift to be northwesterly, which will bring in a cooler, drier air mass Friday evening. Temperatures in SE GA will be cooler on Friday with highs in the mid-to-upper 50s. Temperatures in NE FL could reach up into the upper 60s and lower 70s before the cold front passes, then temperatures will drop into the 50s after the frontal passage. Friday night temperatures will be cold, lows are expected to be in the low-to-mid 30s in SE GA and the Suwannee Valley and upper 30s and lower 40s in the rest of NE FL. Frost will be possible late Friday night into Saturday morning, especially in SE GA and the Suwannee Valley. Saturday...Frost early on Saturday will melt shortly after sunrise. Dry conditions are expected on Saturday as high pressure builds to the northwest over the Ohio and Tennessee Valleys. Light northwesterly flow will continue and gradually shift to be northerly throughout the day. This will keep high temperatures below average in the mid-to-upper 50s in SE GA and upper 50s to lower 60s in NE FL. Saturday night will be another cold one with weak winds and clear skies setting up for excellent radiative cooling. Low temperatures are expected to be in the low-to-mid 30s in SE GA and mid-30s to lower 40s in NE FL and at the coasts. Frost will be possible again Saturday night into early Monday morning, mainly in SE GA. .LONG TERM...[Sunday through Thursday] Sunday will remain dry as high pressure shifts to the north over the Mid-Atlantic region, and winds will shift to be onshore. Temperatures will be warmer on Sunday with highs in the 60s and lows in the 40s and lower 50s across the area. Coastal high temperatures will be slightly cooler on Sunday due to onshore flow over coastal waters with sea surface temperatures in the mid-50s. On Monday, high pressure will push offshore into the North Atlantic as a low pressure system approaches the Great Lakes region. This system will bring a relatively weak and mostly dry cold front across our area, but scattered showers are possible as the front moves through. High temperatures on Monday will be in the mid-to-upper 60s in SE GA and upper 60s to lower 70s in NE FL, and low temperatures will be in the 40s. Tuesday through Thursday, high pressure will build over the southeast, and dry conditions will persist. High temperatures will be slightly below normal on Tuesday, then near normal Wednesday and Thursday. .MARINE...A warm front will lift north across the coastal waters this morning bringing the chance for dense fog til around midday. The front will shift north of the waters by afternoon with winds increasing from the south to SCEC conditions offshore. A strong cold front will approach the waters tonight with strong to severe storms possible this evening. Showers with isolated thunderstorms will continue through Friday as a cold front moves across the waters. Exercise caution levels will continue into Saturday morning as winds and seas remain elevated. Rip Currents: Moderate risk today and Friday. .HYDROLOGY...Minor flooding continues along portions of the Santa Fe, St. Marys, Satilla and Altamaha Rivers. Additional rainfall today into Friday will likely prolong elevated river levels. && .PRELIMINARY POINT TEMPS/POPS... AMG 47 54 33 55 34 / 90 70 0 0 0 SSI 54 59 38 55 41 / 80 80 10 0 0 JAX 58 65 38 57 40 / 90 80 10 0 0 SGJ 64 70 43 57 46 / 70 70 10 0 0 GNV 62 68 38 61 40 / 80 80 10 0 0 OCF 65 71 40 64 40 / 60 80 10 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:59 AM EST | Dense Fog Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 5 hr |
| Feb 18, 7:58 AM EST | River Flood Warning | JAX | Echols | 14 days |
| Feb 18, 10:55 AM EST | River Flood Warning | JAX | Brantley | 28 days |
| Feb 18, 6:18 PM EST | Special Weather Statement | JAX | Atkinson, Coffee | 57 min |
Nearby
Flash Flood Watches in Georgia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.